Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2002, 5:07 PM CDT for Christian County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2002, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 13, 2002, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 132207 SVRSGF MOC043-132230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 PM CDT SAT APR 13 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHRISTIAN COUNTY IN MISSOURI * UNTIL 530 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF SPARTA...OR 14 MILES WEST OF AVA...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL TRACK ALONG THE CHRISTIAN AND DOUGLAS COUNTY LINES...AFFECTING THE TOWN OF ELKHEAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3698 9303 3697 9290 3710 9289 3709 9303 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:52 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 2:52 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT SAT APR 13 2002 MAIN CONCERNS THIS FORECAST CYCLE INCLUDE CHANCES FOR STORMS TONIGHT AND FROM TUESDAY TO FRIDAY...AND COOLER TEMPS NEXT WEEKEND. LATEST SURFACE OBSERVATIONS SHOW WEAK WINDS VARIABLE IN DIRECTION...WHICH MAKE FINDING BOUNDARIES A BIT CHALLENGING. TEMPS AND DEWPOINTS ARE MORE HELPFUL AT FINDING THERMAL BOUNDARY EXTENDING ACROSS NORTHEAST OK/SOUTHEAST KANSAS AND WARM FRONT JUST NORTH OF THE ARKANSAS BORDER. REMNANTS OF MCS OVER OK THIS MORNING HAVE PUSHED A FEW SHOWERS INTO THE EXTREME SOUTHWEST PORTION OF THE FORECAST AREA...AND WITH DECENT DESTABILIZATION AS TEMPS GET IN THE 70S WITH UPPER 50/LOWER 60 DEWPOINTS...EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH THE AFTERNOON. MAIN QUESTION FOR TONIGHT IS WHERE/WHEN/IF ANOTHER MCS WILL DEVELOP. WITH SHORTWAVE MOVING INTO THE REGION AND ADDITIONAL MESOSCALE CONVECTIVE VORT MAX...WILL LIKELY SEE REDEVELOPMENT FROM CENTRAL AR TO SOUTHERN MO. DECENT MOISTURE FETCH FROM THE GULF AND 925 DEWPOINTS 12 TO 14 DEGREES C WILL FEED INTO MCS OVERNIGHT. DECENT CONNECTION WITH UPPER LEVEL MOISTURE ALSO SEEN ON WATER VAPOR LOOP...SO HAVE MENTIONED ISOLATED FLOODING POSSIBLE IN THE HWO...AND WILL MENTION LOCALLY HEAVY RAINFALL IN THE SOUTHERN MO ZONES. HIGHEST THREAT OF FLOODING WILL BE OVER SOUTH CENTRAL MO WHERE SOIL MOISTURE IS HIGHEST FROM RAINS LAST NIGHT. WILL LINGER POPS INTO SUNDAY MORNING FOR ALL BUT THE NORTHWEST ZONES...ENDING BY AFTERNOON AS SHORTWAVE EXITS TO THE NORTHEAST. AFTER TEMPORARY BREAK FROM PRECIP LATE SUNDAY AND MONDAY...WILL TRANSITION TO SOUTHWEST FLOW ALOFT...AND SEE INTERMITTENT PRECIP FROM TUESDAY THROUGH FRIDAY AS PERIODIC SHORTWAVES RIDE OVER THE AREA. TEMPERATURES REMAIN ABOVE NORMAL THROUGH THURSDAY...WITH 80S POSSIBLE MONDAY. COULD SEE SOME 80S ON TUESDAY ALSO...BUT WILL BACK OF TEMPS A LITTLE WEDNESDAY AND THURSDAY WITH INCREASING MOISTURE AND BETTER CHANCES OF PRECIP. DISCREPENCIES SHOW UP IN EXTENDED MODELS CONCERNING TEMPERATURES BY FRIDAY AND SATURDAY. WHILE THE ECMWF CUTS OF AN UPPER LOW OVER THE SOUTHWEST U.S. AND KEEPS THE CENTRAL U.S. RELATIVELY WARM...THE MRF IS PUSHING THE UPPER LEVEL TROUGH QUICKLY ACROSS OUR AREA AND ALLOWING MUCH COLDER AIR TO SPILL INTO THE REGION ON FRIDAY AND SATURDAY. LATEST AVN IS CONSISTENT WITH 00Z MRF IN BRINGING COLDER AIR INTO THE NORTHWEST U.S. BY THURSDAY 12Z. WILL NOT GET TOO CRAZY WITH THE TEMPS...BUT WILL TREND THEM COLDER FOR NOW...WITH 50S FOR HIGHS BY SATURDAY. .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Apr 13, 12:25 PM CDT, 4 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 PM CDT SAT APR 13 2002 * HAZARDOUS WEATHER THREAT... THUNDERSTORMS PRODUCING ISOLATED FLOODING. * THREAT AREAS AND TIMING... SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI AFTER 2 PM. ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. * DISCUSSION... SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE EASTWARD INTO THE PITTSBURG AND JOPLIN AREAS THIS AFTERNOON. LATER TONIGHT...A WARM FRONT OVER CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO THE OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. * SPOTTER ACTIVATION... NONE EXPECTED. * EXTENDED OUTLOOK... NONE EXPECTED. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
Special weather statement, Apr 13, 1:00 PM CDT, 4 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT APR 13 2002 * HAZARDOUS WEATHER THREAT... THUNDERSTORMS PRODUCING ISOLATED FLOODING. * THREAT AREAS AND TIMING... AREAS NEAR THE KANSAS AND ARKANSAS BORDERS AFTER 2 PM. ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. * DISCUSSION... SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA...SOUTHEAST KANSAS AND NORTHERN ARKANSAS WILL MOVE INTO THE PITTSBURG... JOPLIN AND BRANSON AREAS THIS AFTERNOON. LATER TONIGHT...A WARM FRONT OVER CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO THE OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. * SPOTTER ACTIVATION... NONE EXPECTED. * EXTENDED OUTLOOK... NONE EXPECTED. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 28 min |
| Apr 13, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 50 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 30 min |
| Apr 13, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.